Prednisolone

Discussion in 'Support' started by another sean, Jul 12, 2015.

tinnitus forum
    1. another sean
      Studious

      another sean Member Benefactor

      Location:
      Los Angeles
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Long duration of low audio
      Hi there,

      I am about to take Prednisolone (Medrol - Methylprednisolone) in a day and am still undecided if I should take it. I really could use some input form people who have taken it. I have reached out to a few people here and they were positive experiences. Just reading the side effects terrifies me. This is what I was prescribed by my ENT. What are peoples thoughts who have taken it?

      Its called a 4mg dose pack of Medrol. So each pill is 4mg and its a 6 day course. Day one is 6 pills totaling 24mg. Each day a pill is subtracted until there are none left after day 6.

      So its...

      Day 1 - 24mg
      Day 2 - 20mg
      Day 3 - 16mg
      Day 4 - 12mg
      Day 5 - 8mg
      Day 6 - 4mg

      It's been 9 days since my new T trauma, taking it to a level where its effected my life in a big way. I am trying to way the possibility of it permanently reducing my T for good V.S. the side effects in can cause. Its confusing reading about side effects online because many of them pertain to either higher doses or for a much longer periods of time. So any input from people on similar doses would be extremely helpful. It's either this or see if the levels drop in 3 months and take supplements. But by then, the Prednisolone option will be gone so I need to decide now.

      Side effects that concern me the most is bleeding from the stomach or intestines and any permeant damage it may case after stoping.

      I'm really torn.

      Thanks guys.
       
    2. Bart
      Balanced

      Bart Member

      Location:
      Antwerp
      Tinnitus Since:
      05/06/2014
      I have taken it several times now with very little side effects.

      The only noticable side effect for me was trouble falling asleep sometimes, the bad side effects you are talking about is if you take it for longer durations, there are people that have to take it for months or even years, but a short course of 9 days should be pretty safe.

      My dose, and the standard 9 day course prescribed by ENT's here is:
      -3 days at 64mg
      -3 days at 32mg
      -3 days at 18mg
       
    3. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      Prednisolone made my T go away completely .... after it ...it came back.....It were realy happy days when I used it!
      :)
       
    4. uae96
      Thinking

      uae96 Member

      Location:
      Dubai, UAE
      Tinnitus Since:
      6/14/2015
      Cause of Tinnitus:
      Noise
      Take it just before breakfast to have no side effects
       
    5. Quentino
      Tired

      Quentino Member

      Location:
      France
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Decrease of Hearing i presume.
      I think strong side effects that you can read has appeared only for a few persons,

      Laboratories are obliged to write ALL the side effects, even if it appears only one time.
       
    6. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      Since no one mentions it I would like to. Prednisone major role is to supress immune system. Dose above 30 mg are very effective for helping with acute tinnitus but on the other hand they leave you almost completely vulnerable for bacterial infections like someone with severe diabetes is.
       
    7. pef

      pef Member

      Location:
      Georgia, USA
      Tinnitus Since:
      3/16/2013
      Why not discuss it with your doctor?

      I took it for two weeks, no side effects other than some impact on my sleeping. But I'm not you, so what happened to me or anyone else here is irrelevant to you.
       
    8. another sean
      Studious

      another sean Member Benefactor

      Location:
      Los Angeles
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Long duration of low audio
      Well my Doctor will just tell me what I already can read on paper about side effects. He doesn't actually take it himself. I wanted to hear from peoples actual experiences who've actually used it at similar doses. I find that to be most relevant to my particular situation than general info covering everyone.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.